4 doctors weighed in:
Heart palpitations from potpourri-incense.. Is that possible?
4 doctors weighed in

Dr. Mary Callahan
Internal Medicine - Cardiology
1 doctor agrees
In brief: Palpitations
There are a number of things that can cause palpitations, mostly they are things that are stimulants such as caffeine and ephedrine (ephedrine sulfate).
However other factors can cause palpitations such as dehydration and fatigue. So, although unlikely it is possible that incense can cause these.

In brief: Palpitations
There are a number of things that can cause palpitations, mostly they are things that are stimulants such as caffeine and ephedrine (ephedrine sulfate).
However other factors can cause palpitations such as dehydration and fatigue. So, although unlikely it is possible that incense can cause these.
Dr. Mary Callahan
Dr. Mary Callahan
Thank
Dr. Bennett Werner
Internal Medicine - Cardiology
1 doctor agrees
In brief: Not likely
I'm not aware of any cardioactive drugs contained in the burning of potpourri incense.
Of course, if you're in a closed room with a lot of incense burning, you're exposed to the products of combustion like carbon monoxide. There's always the possibility of allergy or your own idiosyncratic reaction (ie, unique to you), but in general, probably not.

In brief: Not likely
I'm not aware of any cardioactive drugs contained in the burning of potpourri incense.
Of course, if you're in a closed room with a lot of incense burning, you're exposed to the products of combustion like carbon monoxide. There's always the possibility of allergy or your own idiosyncratic reaction (ie, unique to you), but in general, probably not.
Dr. Bennett Werner
Dr. Bennett Werner
Thank
Read more answers from doctors